MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 CHANNEL DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 CHANNEL DRAIN
Catalog Number 072231
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the trocars are not sharp and it was nearly impossible for the doctor to puncture through skin using the trocars.An insane amount of force was required to use it and it causes a major safety concern for the patient as well as staff members.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that the trocars are not sharp and it was nearly impossible for the doctor to puncture through skin using the trocars.An insane amount of force was required to use it and it causes a major safety concern for the patient as well as staff members.As per the mail notification received on 05apr2025, trocar was inserted in a inside to outside manner under the breast.When trying to push trocar and puncture through skin, it was not successful.Two hands, multiple tries, and a lot of force was required for the trocar to serve its purpose.A second drain was placed and a different surgeon tried the same attempt.After pushing and seeing they could potentially harm the patient or themself, they had to use a knife and a hemostat to create his own tunnel for the trocar to pass through.
 
Additional Manufacturer Narrative
The reported event was confirmed by capa association to be manufacturing related as per (b)(4), the root cause identified is: "the potential root cause of varying tip geometry was investigated fully.The edge radii, angle, point, length of point, profile was investigated between two different bd lots and a competitor lot.The difference between the bd lots and competitor lot showed a significant difference in the force needed to puncture the polyurethane sample in the test method draft.The analysis performed shows that the geometry profiles can make a significant difference in force needed to pierce the polyurethane sample.There were some differences between bd lots that were tested.A dhr review was not required because the investigation was confirmed by the capa association.A labeling review are not required because the investigation was confirmed by the capa association.Correction- d udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
CHANNEL DRAIN
Common Device Name
CHANNEL DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21535411
Report Number1018233-2025-01473
Device Sequence Number18053118
Product Code GBX
UDI-Device Identifier00801741049910
UDI-Public(01)00801741049910(11)241030(17)290831(10)NGJW1347
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number072231
Device Lot NumberNGJW1347
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2025
Supplement Date Received by Manufacturer04/05/2025
05/14/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date04/10/2025
05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age40 YR
Patient SexFemale
Patient Weight91 KG